Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A method of symmetrization and applications

Author: W. E. Kirwan
Journal: Trans. Amer. Math. Soc. 163 (1972), 369-377
MSC: Primary 30A26
MathSciNet review: 0291423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we define a method of symmetrization for plane domains that includes as special cases methods of symmetrization considered by Szegö and by Marcus. We prove that under this method of symmetrization the mapping radius of a fixed point is not decreased. This fact is used to obtain some results concerning covering properties of Bieberbach-Eilenberg functions.

References [Enhancements On Off] (What's this?)

  • [1] E. F. Beckenbach and R. Bellman, Inequalities, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 30, Springer-Verlag, Berlin, 1961. MR 28 #1266. MR 0158038 (28:1266)
  • [2] M. Fekete, Über die Verteilung der Wurzeln bei gewissen algebraischen Gleichungen mit ganzzahligen Koeffizienten, Math. Z. 17 (1923), 228-249. MR 1544613
  • [3] W. K. Hayman, Multivalent functions, Cambridge Tracts in Math. and Math. Phys., no. 48, Cambridge Univ. Press, Cambridge, 1958. MR 21 #7302. MR 0108586 (21:7302)
  • [4] M. Marcus, Transformations of domains in the plane and applications in the theory of functions, Pacific J. Math. 14 (1964), 613-626. MR 29 #2382. MR 0165093 (29:2382)
  • [5] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 13, 640. MR 0045823 (13:640h)
  • [6] G. Szegö, On a certain kind of symmetrization and its applications, Ann. Mat. Pura Appl. (4) 40 (1955), 113-119. MR 17, 1074. MR 0077664 (17:1074b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A26

Retrieve articles in all journals with MSC: 30A26

Additional Information

Keywords: Conformal mapping, mapping radius, symmetrization, Univalent functions, Bieberbach-Eilenberg functions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society